Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hatesacne

Veteran Member
  • Posts

    60
  • Joined

  • Last visited

Reputation

0 Neutral

Profile Information

  • Gender
    Female
  • Location
    Boise, ID
  1. CalypsoStorm:I, too, was concerned w/the potassium level. However, after expressing my concern to my derm, he assured me that it's not really crucial, unless you're unhealthy(have kidney problems or something). His office used to be located next to an endocrinologist's office. The endo accused him of being too paranoid by checking women's potassium levels too often. The main concern is to avoid excessive amounts of foods high in potassium such as: potatoes, bananas, spinach, etc. Also make sure
  2. "yes i'm quite concerned, too, but i think less concerned about spiro than most other acne treatments so i guess that's good, and i'm hoping my acne is a teen thing and i can wean off the spiro soon too. i'm so sorry to hear about all of that! hope it gets better! i think the holistic way will not only help your acne, but your overall view! i know supplementing with garlcic, b vitamins, probiotics, calcium + vitamin d and fish oil (and soon primrose oil, i think, though i hate swallowing all fo
  3. Dguy45: You didn't mention how old you are. I'm sure I'm much older than you. But I've been taking 45 mg. of Solodyn(p.m.) and 100 mg. of spironolactone(a.m.) (not prescribed for guys b/c of it's side effects, but prescribed for women w/cystic/hormonal acne)for over 2 months. I'm washing my face w/Cetaphil Gentle Cleanser, and applying Atralin Gel 0.05%(tretinoin) only at night for over a month. During the day, if I go somewhere, I wear Physician's Formula Mineral Wear makeup w/SPF. For me the A
  4. My dermatologist has been very helpful and given me many samples in the past. I've been using Atralin Gel(tretinoin)0.05%, which he provided me w/some samples of, but they're almost gone. Since I'm on a limited budget, I thought I might switch to Ziana Gel which is combination of clinamycin phosphate 1.2% + tretinoin 0.05%. Please post any results/side effects/etc. you may have had w/Ziana. Thanks. I'm so happy I found this website, I've learned a lot here.
  5. BRIT: I"ve been applying Atralin Gel(tretinoin)0.05% for the past five weeks and haven"t seen enormous improvements in my skin, either(I'm very impatient!!). From your pictures it looks like the ram is working much better for you than it is for me:) But I'm much older than you. So it's probably going to take longer for mine to show results. Plus I've used so many different treatments, it's a wonder my skin is still intact. I can't post any pictures b/c I don't own a digital camera nor does my co
  6. whatsoever: I'm taking 100 mg. spironolactone(a.m.). In Sept., I started taking it along w/Solodyn(minocycline). After reading about the side effects inc. the "black box" warning, I was extremely hesitant to begin taking it. I'd gone to a new dermatologist for a second opinion and she offered me 2 options, a $200-$300 Obagi treatment w/5 different steps(similar to Proactiv or one of the others, i'm assuming) or Solodyn ER and spironolactone. Since I'm on a rather limited budget(lost my job and a
  7. I may be older(much older)although I don't feel old. Age is just a number....a mind set!! If you're active, healthy and have good genes, you're ageless:) Anyway, I was watching "One Tree Hill" this evening and noticed Payton's(not familiar w/the actor's name)skin was not actually flawless!! The pores on her cheeks were slightly enlarged and the bumps along her jaw line and chin were covered by makeup!! During her close-ups, while talking to Luke. Since finding this site, I've noticed many peopl
  8. I have been using Atralin Gel 0.05%(tretinoin)for about 5 wks. My face hasn't become flaky or dry and I'm not moisturizing(occasionally w/purpose redness reducing moisturizer. However, I'm unemployed and haven't been out in the sun very often. I'm washing my face 2x/day w/Cetaphil Gentle Cleanser, taking spironolactone 100 mg.(a.m.), Solodyn 45 mg.(minocycline)p.m., and applying a tiny pea-sized amount of Atralin Gel at night. If I go out, I apply Physician's Formula Mineral Wear Make-up w/sunsc
  9. Two days after I began taking spiro & Solodyn(minocycline)and using differin .3%, back in Sept. I had my eyebrows waxed. Still not sure what caused the reaction I had(red, itchy, swollen eyelids, seeping eyes, swollen below eyes, itchy, bumpy jawline, blurred vision:( After returning to the derm who'd completely changed my entire acne regimen. She insisted I wasn't following her directions to a "T" and the reaction was caused by eyebrow waxing. I went to another derm who diagnosed me with c
  10. I've been taking 100 mg. of spiro (a.m.) since Sept also. However, I've been taing it along w/Solodyn(minocycline)45 mg.( p.m.) and applying 0.05% Atralin Gel(tretinoin)at night. I've picked at a couple of cysts but they seem to be healing quite quickly. The side effects of these meds.(hair loss, dizziness, tumors in lab rats, potassium level concerns, irregular periods, etc.)concern me since I've tried so many different acne "cures" in my long history of breaking out. Since I'm an older(55 yr.
  11. fletch1978: Sorry it's taken a long time to reply to your post. I wasn't able to live up to the "out of sight out of mind" approach to stopping picking at my face:( Although the two cysts that I picked at, did heal much faster than others I've had recently. As far as the Atralin tretinoin gel goes, I'm not sure what I think. I'm using it very sparingly b/c I have a feelng it's going to be rather expensive to fill the prescription(my dermatologist gave me 2 sample kits to try:) w/a coupon/rebate
  12. Thanks, peachy_D225-I'm just burned out on taking meds. period!! As far as. patience goes, I've run out w/regard to everything in my life:( I'm not eating healthy or taking much care of myself lately. Basically, gave up exercising too:( I'm a bit paranoid b/c spiro is a last resort for me. Since I've tried everything else except dermabrasion and laser treatments. Thank you for your encouraging words. BTW:I haven't had my potassium level checked since I began taking spiro, I'll check w/my dr. abo
  13. I agree w/Adam08, Alyssa2008. However, I also attribute itching, when the skin isn't red or irritated, to healing. BP facial washes(brevoxyl, for example)are too strong for me, as are some of the topical gels, such as, differin. If you're not sure what's causing your face to itch, you may have to eliminate things for a day or two to let it heal. Then begin adding things back in one at a time. My derm told me to do this. Otherwise, I'd have to have allergy testing done which is expensive and not
  14. Perl: My post is right before yours. I, too, dealt w/headaches as a side effect of either spiro 100mg. a.m. or solodyn 45 mg. p.m.. However, that has subsided. Of course, I started drinking vitamin water to make sure my electrolyte level remains intact. Spiro can wreck havoc w/those levels. I've been taking spiro for almost 2 months, and also experienced irregular bleeding. In my case though, since I'm 55 yrs. old, it's not unusual to have irregular periods, as a symptom of menopause. Before beg
×